Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 88, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2018, 5:11 PM CDT for Adair County, Cherokee County, Sequoyah County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2018, 5:11 PM CDT (22:11 UTC)
- Expired
- May 23, 2018, 6:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, OK, Cherokee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 52 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169 WUUS54 KTSA 232211 SVRTSA OKC001-021-135-232315- /O.NEW.KTSA.SV.W.0088.180523T2211Z-180523T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 511 PM CDT WED MAY 23 2018 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... North central Sequoyah County in east central Oklahoma... Southwestern Adair County in northeastern Oklahoma... Southeastern Cherokee County in east central Oklahoma... * Until 615 PM CDT * At 511 PM CDT, a severe thunderstorm was located near Marble City, moving north at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Stilwell... Marble City... Bunch... Brushy Lake State Park... Brushy... Cherokee Landing State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3550 9469 3552 9484 3580 9493 3581 9465 TIME...MOT...LOC 2211Z 190DEG 9KT 3560 9479 HAIL...0.75IN WIND...60MPH $$
2 follow-up statements
315 WWUS54 KTSA 232233 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 533 PM CDT WED MAY 23 2018 OKC001-021-135-232315- /O.CON.KTSA.SV.W.0088.000000T0000Z-180523T2315Z/ Sequoyah OK-Adair OK-Cherokee OK- 533 PM CDT WED MAY 23 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTH CENTRAL SEQUOYAH...SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES... At 533 PM CDT, a severe thunderstorm was located near Marble City, moving north at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Marble City... Bunch... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3556 9473 3556 9485 3574 9491 3577 9475 TIME...MOT...LOC 2233Z 183DEG 8KT 3561 9483 HAIL...0.75IN WIND...60MPH $$
644
WWUS54 KTSA 232300
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
600 PM CDT WED MAY 23 2018
OKC001-021-135-232310-
/O.CAN.KTSA.SV.W.0088.000000T0000Z-180523T2315Z/
Sequoyah OK-Adair OK-Cherokee OK-
600 PM CDT WED MAY 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SEQUOYAH...
SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3556 9473 3556 9485 3574 9491 3577 9475
TIME...MOT...LOC 2258Z 190DEG 9KT 3568 9482
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:47 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 23, 2:47 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 247 PM CDT Wed May 23 2018 .DISCUSSION... Isolated to scattered showers and thunderstorms continue this Afternoon across eastern Oklahoma and western Arkansas in the deep moisture plume in association with a weak mid-level shortwave. Some of the storms have become strong this afternoon with wind gusts approaching 50 mph. Locally heavy rainfall has also been a concern due to the slow movement of the storms with some locations recording around 1 inch of rain in less than an hours time. Isolated to scattered showers and thunderstorms are expected to persist into the early evening hours before diminishing. Will once again see isolated to scattered showers and thunderstorms across the area on Thursday as the same scenario plays out across eastern Oklahoma and western Arkansas. On Friday, we will see the upper level flow become more northwesterly with a weak shortwave bringing chances of showers and thunderstorms to the area Friday into Friday evening. An upper level ridge builds over the region during the Holiday weekend with limited chances of showers and thunderstorms. As of now it looks like any system moving into the Southern United States from the Gulf of Mexico will mainly influence areas of east of the Tulsa CWA. Unseasonably warm conditions are expected to continue into next week with Sunday expected to be the hottest day. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 88 69 91 / 20 40 10 20 FSM 68 88 68 92 / 30 50 20 20 MLC 66 87 68 91 / 30 40 10 10 BVO 66 87 67 91 / 20 30 10 30 FYV 66 84 66 87 / 30 50 20 30 BYV 65 84 64 87 / 30 50 20 40 MKO 67 86 68 90 / 30 50 10 20 MIO 66 85 67 89 / 30 50 10 30 F10 66 87 67 91 / 30 50 10 10 HHW 68 89 69 92 / 30 30 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, May 23, 1:10 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Tulsa OK 110 PM CDT Wed May 23 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 110 PM CDT Wed May 23 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Far Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Scattered showers and thunderstorms will continue to develop this afternoon across eastern Oklahoma and northwest Arkansas. Although winds aloft are weak, there is a low risk of pulse severe storms. The storms will be rather short lived but will bring the risk of hail and isolated damaging wind gusts as they collapse. Storms will tend to be slow moving, and some will contain locally heavy rain. This may lead to isolated flash flooding in areas where storms merge together. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY through SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. MONDAY and TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... There will be a limited threat for thunderstorms for the next several days. Storms will tend to form at peak heating in the afternoon and diminish by sunset. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 23, 3:38 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
338 PM CDT WED MAY 23 2018
OKZ060-061-232115-
Tulsa OK-Rogers OK-
338 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS AND
NORTHEASTERN TULSA COUNTIES UNTIL 415 PM CDT...
At 337 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Owasso to near Collinsville. These
storms were nearly stationary.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Tulsa... Owasso...
Collinsville... Sperry...
Turley... Tulsa International Airport...
LAT...LON 3634 9568 3616 9586 3627 9599 3643 9585
3642 9581 3644 9581
TIME...MOT...LOC 2037Z 324DEG 4KT 3627 9589 3634 9584Special weather statement, May 23, 3:40 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
340 PM CDT WED MAY 23 2018
ARZ019-029-232115-
Sebastian AR-Crawford AR-
340 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHEASTERN SEBASTIAN COUNTIES UNTIL 415 PM CDT...
At 339 PM CDT, a strong thunderstorm was located 4 miles southeast of
Van Buren. This storm was nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Alma... Barling...
Lavaca... Mulberry...
Dyer... Kibler...
Central City... Concord...
Shibley...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 7 and 9.
Interstate 540 between mile markers 1 and 6.
LAT...LON 3545 9407 3544 9408 3535 9408 3531 9430
3544 9442 3551 9405 3548 9405 3547 9406
3547 9405 3546 9405
TIME...MOT...LOC 2039Z 321DEG 1KT 3540 9428Special weather statement, May 23, 4:50 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Tulsa OK 450 PM CDT WED MAY 23 2018 OKZ060-061-067-232230- Tulsa OK-Rogers OK-Wagoner OK- 450 PM CDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROGERS...NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL 530 PM CDT... At 449 PM CDT, a strong thunderstorm was located 3 miles north of Broken Arrow, moving southeast at 5 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Broken Arrow... Bixby... Coweta... Catoosa... Oneta... This includes Interstate 44 between mile markers 226 and 237. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3618 9595 3622 9576 3603 9565 3599 9586 TIME...MOT...LOC 2149Z 335DEG 6KT 3611 9581
Special weather statement, May 23, 4:56 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Tulsa OK 456 PM CDT WED MAY 23 2018 OKZ065-066-070-071-232245- Muskogee OK-Okmulgee OK-Okfuskee OK-McIntosh OK- 456 PM CDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH... NORTHWESTERN MUSKOGEE...OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 545 PM CDT... At 456 PM CDT, strong thunderstorms were located along a line extending from 2 miles northwest of Okmulgee to 4 miles south of Henryetta. Movement was northeast at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Okmulgee... Henryetta... Morris... Beggs... Dewar... Schulter... Grayson... Hoffman... Preston... Bald Hill... Okmulgee State Park... Hitchita... Bryant... Eram... This includes Interstate 40 in Oklahoma between mile markers 231 and 252. LAT...LON 3584 9571 3533 9574 3529 9611 3573 9611 TIME...MOT...LOC 2156Z 243DEG 15KT 3565 9599 3538 9601
Local storm report, May 23, 4:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT WED MAY 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG 5 S OWASSO 36.20N 95.85W
05/23/2018 TULSA OK NWS EMPLOYEE
POWER POLE DOWN NEAR 46TH ST N AND HIGHWAY 169. SEVERAL
BILLBOARDS DOWN NAER 36TH ST N AND HIGHWAY 169.
&&
JDSSpecial weather statement, May 23, 5:01 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Tulsa OK 501 PM CDT WED MAY 23 2018 OKZ072-232230- Sequoyah OK- 501 PM CDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SEQUOYAH COUNTY UNTIL 530 PM CDT... At 501 PM CDT, a strong thunderstorm was located over Brushy, moving north at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Sallisaw... Marble City... Brushy Lake State Park... Brushy... LAT...LON 3546 9467 3548 9487 3564 9484 3562 9462 TIME...MOT...LOC 2201Z 190DEG 9KT 3554 9475
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:52 PM CDT | Special Weather Statement | TSA | Washington | 23 min |
| May 23, 2:12 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| May 23, 2:22 PM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 113 min |
| May 23, 3:38 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| May 23, 4:05 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 40 min |
| May 23, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 24 min |
| May 23, 4:47 PM CDT | Areal Flood Advisory | TSA | Tulsa | 118 min |
| May 23, 4:50 PM CDT | Special Weather Statement | TSA | Tulsa | 40 min |
| May 23, 4:56 PM CDT | Special Weather Statement | TSA | Okmulgee | 49 min |
| May 23, 5:01 PM CDT | Special Weather Statement | TSA | Sequoyah | 29 min |
| May 23, 5:14 PM CDT | Special Weather Statement | TSA | Okmulgee | 31 min |
| May 23, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 18 min |
| May 23, 5:54 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| May 23, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 24 min |
| May 23, 5:59 PM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| May 23, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 7 min |
| May 23, 6:13 PM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| May 23, 6:23 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| May 23, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 47 min |
| May 23, 6:46 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 44 min |
| May 23, 6:49 PM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.